Article Text

Download PDFPDF
CASE REPORT
Bleeding due to acquired dysfibrinogenemia as the initial presentation of multiple myeloma

Abstract

Patients with multiple myeloma (MM) are at risk for acquired dysfibrinogenemia resulting in laboratory abnormalities and/or bleeding complications. We describe a 63-year-old man who presented with bleeding diathesis in the presence of a low fibrinogen activity level with a normal fibrinogen antigen level. Further studies revealed elevated levels of lambda free light chains, and he was diagnosed with MM. Despite initiating treatment with bortezomib/dexamethasone, he continued to have recurrent bleeds along with hypofibrinogenaemia, prompting a switch to carfilzomib/dexamethasone. The patient responded with improvement in bleeding symptoms, normalisation of fibrinogen activity and a decrease in serum free light chains.

  • chemotherapy
  • haematology (incl blood transfusion)
  • cancer intervention
  • malignant and benign haematology
View Full Text

Statistics from Altmetric.com

Request Permissions

If you wish to reuse any or all of this article please use the link below which will take you to the Copyright Clearance Center’s RightsLink service. You will be able to get a quick price and instant permission to reuse the content in many different ways.